MAUDE Adverse Event Report: ST. JUDE MEDICA TRANSSEPTAL NEEDLE, BRK SERIES; TROCAR

ST. JUDE MEDICA TRANSSEPTAL NEEDLE, BRK SERIES; TROCAR
Lot Number 8650985
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 06/20/2023
Type of Reportable Event Serious Injury
Event or Problem Description
During a ventricular tachycardia procedure, a cardiac tamponade occurred which required pericardiocentesis.During right ventricle mapping, patient rhythm changed to ventricular tachycardia and an electrical shock was delivered.The system then stated that the posterior patient reference sensor position had changed.The catheters were visualized; however, a new map could not be recorded.The patient references sensors could not be moved back to their original position, so the "set" button was utilized which required re-mapping.The transseptal puncture was re-done and the left ventricle was remapped, and the procedure was successfully completed.During the night, an echocardiogram revealed a cardiac tamponade for which a pericardiocentesis was performed to stabilize the patient.The physician alleged that the second transseptal puncture caused the pericardial effusion.
 
Event or Problem Description
During a ventricular tachycardia procedure, a cardiac tamponade occurred which required pericardiocentesis.During right ventricle mapping, patient rhythm changed to ventricular tachycardia and an electrical shock was delivered.The system then stated that the posterior patient reference sensor position had changed.The catheters were visualized; however, a new map could not be recorded.The patient references sensors could not be moved back to their original position, so the "set" button was utilized which required re-mapping.The transseptal puncture was re-done and the left ventricle was remapped, and the procedure was successfully completed.During the night, an echocardiogram revealed a cardiac tamponade for which a pericardiocentesis was performed to stabilize the patient.The physician alleged that the second transseptal puncture caused the pericardial effusion.There were no alleged issues with the tacticath se ablation catheter.
 
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported incident could not be conclusively determined.Per the ifu, cardiac perforation is a known risk during the use of this device.

Brand Name
TRANSSEPTAL NEEDLE, BRK SERIES
Common Device Name
TROCAR
Manufacturer (Section D)
ST. JUDE MEDICA
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
Manufacturer (Section G)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS   1897-4050
Manufacturer Contact
janna parks
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key17239175
Report Number3008452825-2023-00286
Device Sequence Number7207127
Product Code DRC
UDI-Device Identifier05414734205122
UDI-Public05414734205122
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K072278
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Lot Number8650985
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2023
Supplement Date Received by Manufacturer07/28/2023
Initial Report FDA Received Date06/30/2023
Supplement Report FDA Received Date08/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexMale